Still no better... Am I being impatient?

I'm now exactly 3 weeks post ablation for AVNRT and atrial tachy and I'm worse than ever. My heart is at around 80 all the time even when relaxed in bed. Although not super quick it is really forceful so it is not easy to feel rested. On top of that every time I change position these damn skipped beats start. I get beat, beat, beat, pause, beat, pause, beat, beat, beat and all sorts of variants in between. These happen all day every day and they are making me feel truly terrible. Please someone tell me that things will get better. I'm supposed to be starting a new job in two weeks but at the moment I can hardly get out of bed! How can I cope?

8 Replies

  • So sorry to hear you're feeling rough! I'm sure that the expert guys would say, it takes at least three months for the ablation to start working properly and in between times you will get odd beats and rhythms, apparently that is just the way it is - your surgeon or doctor should have talked to you about this, but someone like Beancounter or BobD will give you all the details. The important thing is not to worry too much because what's happening is absolutely natural and hopefully you'll be feeling loads better really soon.

    And good luck with your job! Having something new to do should help take your mind off the weird sambas that your healing heart is doing :)

  • Sarah, If I were in your position and felt really bad, I would phone the hospital where your EP is based, and ask for his/her secretary and say what you just said, or put it in an email. Then you should get a reply direct from your EP fairly quickly with a bit luck and notwithstanding Christmas holidays!

    Good luck


    PS. What I was told by my EP, was that after the ablation, I might get some problems for up to three months. But in my case, the ablation worked immediately and totally so it doesn't always take time.

  • Sarah, what you describe is a series of ectopic beats which occur normally in everybody although maybe not quite so often. We AF-ers get so focussed on our hearts that we notice everything. I should also mention that raised heart rate is a common side effect of ablation and 80 is about right. Mine sat there for many months and my EP told me it was common. (Now around 65.). I do feel you are being impatient here as it really will be a while before things settle down. People forget that just because they do not have a 12 inch zip up their front their heart has had a really hard time over the procedure and will take time to get back to normal. Try to relax as stress exacerbates the problem.


  • Hi, so I managed to get to see my arrhythmia nurse today and took my ecgs readings with me. She spoke to my EP who said that both the fast and slow beats are coming from different parts of the sinus node, most likely occurring due to the inflammation. I've never heard of this before but then I'm not a cardiologist! He has changed my beta blocker from bisoprolol to sotalol, so hopefully that will help my symptoms. Thanks for all your support.

  • Hi. Sorry to hear you are so upset. Your heart will settle. If you think about it, your heart has been through a trauma and it needs some time to overcome being 'messed with.' I've had same a few years ago and its hell I know. You will improve. Sending love and light.

  • Sarah, I'm now nearly four months post ablation, immediately after I was exeperiencing tacho and heart flutters as expected but to a lesser degree than before. My heart rate had always been around 55 but post op it was around. 80, it's now back to just under. 60 but it took a while. However before the ablation I suffered over. 30 days of continuos episodes three or four times a day. After about three weeks I was suffering just flutters. But as prior to op still suffering with acid reflux which had been a precursor to either tacho of flutter . Went to see homoeopath for an intolerance test and found I had quite a few good intolerances . Cut all these foods out, within three days acid reflux gone and went ten weeks without a heart issue, until I eat a chocolate cake ( chocolate on banned list ) within an hour my heart was st a 140 for at least nine hours , took a couple of BB but no good, went to sleep and woke up and it had settled down. I have now gone another three weeks without incident!

  • Hi. I had ablation about 6weeks ago and for about 4 weeks I had lots of episodes of various irregular/fast beats - one lasting 20 hours. However, has now settled down and not a thing for 15 days (fingers x) and feeling so much better with more energy and I can walk without getting breathless. So although your post ablation symptoms are not the same as mine it will hopefully get better.

    If you are really worried do as koll suggests and contact ep via secretary and see what they say. Really hope it settles soon as is a bit disconcerting. All the best. Marie

    Ps. My heart beat is faster too - now around 70 but used to be 60.

  • I had ablation last Aug and I guarantee you that most of what you are having will disappear after you complete three months

    I remembered when BOb said that to me I was not sure it will apply to my case but it did.

    I was admitted to ER around ten times during the recovery due to frequent SVT , scary attacks where my pulse jumped to 100 and above then back to normal within seconds , recorded as junctional tachycardia

    I'm on sotalol to control that and I rarely get it now , I'm sure things will be

    better , I recommend to let your doctor to prescribe anxiety pills to help you during recovery since it will make you suffer more and make the irrethemia more worse

    Most of us here have similar experience :) you are not alone on this , pls be patient ,


    Maitha ( don't know why my account name changed?)

You may also like...